MAUDE Adverse Event Report: CORDIS CORPORATION AVANTI + 5F STD W/GW; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

CORDIS CORPORATION AVANTI + 5F STD W/GW; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 504605X
Medical Device Problem Codes Material Frayed (1262); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the balloon of a 5f mynxgrip vascular closure device (vcd) ruptured during the retraction portion of the deployment procedure and the device came out of the body.The device was used with a 5f avanti + sheath, which appeared to have frayed on the end of the sheath after removal.Hemostasis was achieved by manual compression to the site.There was no patient injury.No excess force was applied during insertion.The patient was not morbidly obese.Nothing unusual was noted about the device prior to use.The device was removed from the package by the black handle.The device was used in an interventional peripheral procedure using a retrograde approach.The femoral artery¿s suitability was verified on angiography, including the insertion angle (30-45 degrees) of the vascular sheath introducer.The vessel diameter was verified to be greater than or equal to 5 mm in diameter.There was no vessel tortuosity, or presence of peripheral vascular disease or calcium present at the puncture site.There was no resistance or friction experienced when advancing the device into the sheath.There was no prior pta, stent, or vascular graft in the common femoral artery.The balloon lost pressure after being pulled to the arteriotomy.The balloon lost pressure at the 2nd stop.No resistance was noted during withdrawal of the sheath from the vessel.The product was removed intact from the patient.The device is being returned for evaluation.
 
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 18075218 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: g3, g6, h1, h2, h3 and h6.As reported, the balloon of a 5f mynxgrip vascular closure device (vcd) ruptured during the retraction portion of the deployment procedure and the device came out of the body.The device was used with a 5f avanti + sheath, which appeared to have frayed on the end of the sheath after removal.Hemostasis was achieved by manual compression to the site.There was no patient injury.No excess force was applied during insertion.The patient was not morbidly obese.Nothing unusual was noted about the device prior to use.The device was removed from the package by the black handle.The device was used in an interventional peripheral procedure using a retrograde approach.The femoral artery¿s suitability was verified on angiography, including the insertion angle (30-45 degrees) of the vascular sheath introducer.The vessel diameter was verified to be greater than or equal to 5 mm in diameter.There was no vessel tortuosity, or presence of peripheral vascular disease or calcium present at the puncture site.There was no resistance or friction experienced when advancing the device into the sheath.There was no prior pta, stent, or vascular graft in the common femoral artery.The balloon lost pressure after being pulled to the arteriotomy.The balloon lost pressure at the 2nd stop.No resistance was noted during withdrawal of the sheath from the vessel.The product was removed intact from the patient.182883-2 the product was returned for analysis.One non-sterile avanti + 5f std w/gw unit was received for analysis inside a plastic bag.The device was unpacked to proceed with the product evaluation.Per visual analysis, at naked eye the distal tip has an apparent damage, however, was not possible to observe the damage characteristics.Per sem analysis, the distal tip of the cannula was damaged/torn; however, the device was used.The exact cause of the observed characteristic could not be determined during analysis.A product history record (phr) review of lot 18075218 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿brite tip/distal tip - frayed/split/torn - in patient¿ was confirmed during analysis of the returned device.The exact cause of the reported events could not be conclusively determined.Procedural and handling factors may have contributed to the reported events.The ifu warns users not to use devices that appear damaged in any way.Neither the phr review nor the information available suggests that the reported events could be related to the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken at this time.
 
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.

Brand Name
AVANTI + 5F STD W/GW
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key14278661
Report Number9616099-2022-05607
Device Sequence Number14752124
Product Code DRE
UDI-Device Identifier20705032009987
UDI-Public(01)20705032009987(17)241130(10)18075218
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K970392
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model Number504605X
Device Catalogue Number504605X
Device Lot Number18075218
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/08/2022
Supplement Date Received by Manufacturer05/20/2022
06/24/2022
Initial Report FDA Received Date05/04/2022
Supplement Report FDA Received Date06/14/2022
07/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MYNXGRIP VASCULAR CLOSURE DEVICE 5F
Patient Age75 YR
Patient SexFemale
Patient Weight59 KG